MAUDE Adverse Event Report: W.L. GORE & ASSOCIATES AORTIC EXCLUDER AAA ENDOPROSTHESIS (LOW PERM); SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

W.L. GORE & ASSOCIATES AORTIC EXCLUDER AAA ENDOPROSTHESIS (LOW PERM); SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Catalog Number PXT281416
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/20/2019
Type of Reportable Event Serious Injury
Event or Problem Description
On (b)(6) 2010 the patient underwent endovascular repair using gore® excluder® aaa endoprostheses.On (b)(6) 2019 ct images revealed a type i endoleak.No aneurysm enlargement was noted.An angiogram was performed on (b)(6) 2019.A proximal type i endoleak was noted on the trunk-ipsilateral leg component.On (b)(6) 2019 a reintervention was performed whereby a 28.5 mm aortic extender component was placed to treat the proximal type i endoleak.It was also reported that 8 aptus screws were placed, and an 18 mm contralateral leg component was placed in the patient's right iliac artery.It was reported that the contralateral leg component was placed to extend the previously implanted contralateral limb 2 cm down to the patient's internal iliac artery.No endoleak (distal type i or otherwise) was noted before placement of the contralateral leg component, and it was reportedly placed as a prophylactic measure.The proximal type 1 endoleak was resolved.There were no further reported issues.The patient tolerated the procedure.
 
Additional Manufacturer Narrative
B.5.Additional event description added.
 
Event or Problem Description
On (b)(6) 2019 it was reported that the inferior mesenteric artery (ima) embolization was completed on (b)(6) 2019 as planned.Dr.(b)(6) reported that it was a simple (single vessel) type ii endoleak, ima only.The aneurysm sac was reportedly interrogated to be sure.The patient tolerated the procedure, and the ima embolization was reportedly successful.
 
Additional Manufacturer Narrative
H.6.Results code 3: code 213- the imaging evaluation of the additional ct images showed the following: axial image from ct dated 10/19/2019 illustrates contrast pooling in the aneurysmal sac and what also appears to be a patent ima.The maximum aneurysmal diameter from the ct dated (b)(6) 2019 appears to be 80mmx96mm.According to the gore® excluder® aaa endoprosthesis instructions for use (ifu), potential device or procedure-related adverse events that may occur and/or require intervention include, but are not limited to, endoleak and aneurysm enlargement.Furthermore, the ifu informs users of the risks associated with type ii endoleaks, and users are instructed to consider the risks and benefits discussed in the ifu for each patient before using the devices.
 
Event or Problem Description
On (b)(6) 2019 it was reported that the patient was referred by dr.(b)(6) to dr.(b)(6) at (b)(6) hospital in (b)(6) for inferior mesenteric artery coil embolization.The procedure was scheduled for (b)(6) 2019.
 
Additional Manufacturer Narrative
B.5.Additional event description added.H.6.Method code 3: code 4117 - the patient's most recent ct films have been uploaded for evaluation, and an aneurysm sac analysis has been requested.An additional imaging evaluation is in progress.H.6.Results code 3 added.
 
Event or Problem Description
On october 25, 2019 the physician reported to the field sales associate that the most recent imaging for the patient still showed contrast in the aneurysm sac.Date of imaging was reported as (b)(6), 2019.The physician was reportedly unable to determine if the contrast in the aneurysm sac was related to the previously treated proximal type i endoleak, or if it was due to a type ii endoleak originating from a small but patent inferior mesenteric artery near the same area.No aneurysm enlargement was reported.The aneurysm sac was reportedly 7.8cmx9.3cm.An aneurysm sac analysis was requested.No plans for reintervention were reported.A diagnostic angiogram was reportedly planned.On (b)(6), 2019 a diagnostic angiogram was performed.A type ii endoleak originating from the inferior mesenteric artery was confirmed.It was reported that an embolization will be performed at a later date.The date of procedure has reportedly not been determined yet.

Brand Name
AORTIC EXCLUDER AAA ENDOPROSTHESIS (LOW PERM)
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
W.L. GORE & ASSOCIATES
flagstaff AZ
MDR Report Key9183017
Report Number2953161-2019-00058
Device Sequence Number2657496
Product Code MIH
UDI-Device Identifier00733132610310
UDI-Public00733132610310
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
P020004
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2010
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 12/23/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/30/2013
Device Catalogue NumberPXT281416
Device Lot Number7866610
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Not provided
Not provided
Initial Report FDA Received Date10/12/2019
Supplement Report FDA Received Date11/21/2019
12/23/2019
12/23/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age75 YR